MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-70/I16-30
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was implanted with an afx bifurcated stent graft and vela suprarenal on (b)(6) 2016.On a later date, the physician observed a type 3a endoleak and enlarged sac.The subsequent secondary procedure was completed on (b)(6) 2017 and the patient was implanted with an afx vela suprarenal.There were no reports of the patient being symptomatic and the devices were not explanted.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of sac growth.However, the reported event of type iiia endoleak is unconfirmed.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was reported to be asymptomatic.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3a endoleak.The root causes have been identified as; 1.Patient anatomy including large aneurysms, aneurysm sac angulation, significant aortic neck angulation and lack of thrombus; 2.Patient conditions including disease progression or anatomical changes post implant; 3.Off label product use including patient anatomy, overlap length, oversizing between components, and placement of the devices within the anatomy of the patient.Endologix implemented the following corrective actions to reduce the type 3a endoleak events; 1.Sizing guidance and instructions were updated in the ifu and released on 17 jun 2015, 2.Field training was completed by 03 aug 2015.Since the corrective actions were implemented the type 3a events have been reduced significantly and are well within the acceptable range per our risk assessment.Correction: b4; h6: remove result code 3221 and add 4247.Additional information: b5-7; h4; h6: add method code 3331, 4112; add conclusion code 22, 24, 4315.
 
Event or Problem Description
Additional information received per clinical assessment and confirming that pre initial implant non-contrast ct made it impossible to accurately size the stent for the procedure.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7445909
Report Number2031527-2018-00262
Device Sequence Number19320102
Product Code MIH
UDI-Device Identifier00818009010100
UDI-Public(01)00818009010100(17)180904
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/04/2018
Device Model NumberBA25-70/I16-30
Device Lot Number1297636--005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL - LOT 1252035-015; AFX-VELA SUPRARENAL - LOT 1252035-015
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR